Baby with Greenish Stools After Antibiotics

Patient : My 10 month old has cold symptoms ( runny nose, cough) and she is on amoxicillan due to an enflamed ear drum. All day today everytime I have changed her diaper it has been a poop diaper and barely any pee. The poop is either yellowish orange color or a like hunter green color with white..kind of reminds me of bird poop but its not runny. My question is is this normal for a baby on antibiotics or is there something else going on?
Doctor :   While taking amoxicillin, your child may develop an upset stomach as a side effect of this medication. Amoxicillin can c ause your child to develop diarrhea. Diarrhea can cause your child to excrete watery or loose stools. I would not be concerned about the color and contents of your child`s stool if he is feeding well, wetting his diapers and is alert. If these symptoms last after stopping the antibiotics, consult your child`s doctor.

Related Q&A

Q: My son is 16 years old, and is visiting a very hot city in China, Wuhan. (He lives in Cincinnati Ohio) In the past, ...

Q: I am having a surgical procedure requiring general anesthesia. Two weeks prior to the surgery I drank heavily to the ...

Q: Hello, I have a question about potentially becoming infected by blood borne diseases by coming into contact with drie...

Q: For 3 months I have a had a pain off and on to my right just above navel. I have had bouts of ibs in the past. When i...

Q: I ate out today around 12 hours back. 2 hours back I started to have this crampy sort of pain in my left side of sto...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews